Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 151, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 23, 2015, 6:39 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2015, 6:39 AM EDT (10:39 UTC)
- Expired
- Mar 23, 2015, 12:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
163 WHUS71 KOKX 231039 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 639 AM EDT MON MAR 23 2015 ...ROUGH CONDITIONS ON THE WATERS THIS MORNING... ANZ350-353-355-231600- /O.NEW.KOKX.SC.Y.0151.150323T1039Z-150323T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 639 AM EDT MON MAR 23 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
153 WHUS71 KOKX 231558 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1158 AM EDT MON MAR 23 2015 ANZ350-353-355-231700- /O.EXP.KOKX.SC.Y.0151.000000T0000Z-150323T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1158 AM EDT MON MAR 23 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY... THE SMALL CRAFT ADVISORY EXPIRES AT NOON EDT TODAY. CONDITIONS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 3:57 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 23, 3:57 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 AM EDT MON MAR 23 2015
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN SLOWLY FROM THE NORTHWEST THROUGH
TUESDAY...THEN PASS EAST ON WEDNESDAY. LOW PRESSURE WILL MOVE INTO
THE GREAT LAKES REGION ON WEDNESDAY...WITH A WARM FRONT PASSING TO
THE NORTH. A COLD FRONT WILL APPROACH ON THURSDAY...AND MOVE
THROUGH THURSDAY NIGHT. LOW PRESSURE DEVELOPING ON THE FRONT WELL
TO THE SOUTH WILL PASS TO THE SOUTH AND EAST FRIDAY AND SATURDAY
AS HIGH PRESSURE BUILDS FROM THE WEST. THE HIGH WILL WEAKEN ON
SUNDAY AS A COLD FRONT APPROACHES FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
POLAR TROUGH SLIDES THROUGH NEW ENGLAND TODAY...WITH MODIFYING ARCTIC
HIGH PRESSURE BUILDING INTO THE REGION.
DRY...BREEZY AND UNSEASONABLY COLD TEMPS EXPECTED AS A RESULT. SCT
INSTABILITY CU LIKELY IN THE AFTERNOON. HIGHS WILL RUN ABOUT 15
TO 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR...GENERALLY LOWER
TO MID 30S...UPPER 30S/NYC/NJ METRO. HAVE GONE A COUPLE DEGREES
ABOVE MAV/MET BLEND BASED ON RECENT PERFORMANCE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
MEAN TROUGHING TONIGHT THROUGH TUESDAY WILL GRADUALLY GIVE WAY TO
SHORTWAVE RIDGING TUESDAY NIGHT.
GOOD RADIATIONAL COOLING CONDS DEVELOP OUTSIDE OF THE URBAN CENTERS
LATE TONIGHT WITH LOWS IN THE TEENS. MID 20S IN THE NYC/NJ METRO. A
FEW SINGLE DIGITS NOT OUT OF THE QUESTION ACROSS INTERIOR VALLEYS
WHERE SNOWPACK REMAINS.
MID-LEVEL SHORTWAVE MOVES THROUGH TUESDAY MORNING WITH SOME MID-DECK
CLOUDS. OTHERWISE...A DRY AND UNSEASONABLY COOL DAY. HIGH
GENERALLY IN THE UPPER 30 TO LOWER 40S...ABOUT 10 TO 15 DEGREES
BELOW SEASONABLE. HAVER LEANED TOWARDS DEEPER MIXING AND WARMER
GUIDANCE FOR TUESDAY BASED ON TIME OF YEAR.
ANOTHER GOOD RADIATIONAL COOLING NIGHT TUESDAY NIGHT...WITH LOWS IN
THE 20S AND TEENS ACROSS OUTLYING AREAS...AROUND 30 NYC/NJ METRO.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SHORTWAVE UPPER RIDGING MOVES ACROSS THE REGION ON WEDNESDAY.
MEANWHILE MODELS IN GOOD AGREEMENT WITH A NORTHERN STREAM
SHORTWAVE...MOVING INTO THE PACIFIC NORTHWEST TODAY...DIGGING INTO
THE CENTRAL PLAINS TODAY AND THEN PIVOTING THROUGH THE GREAT LAKES
TUE NIGHT/WED. SOME DIFFERENCES CONTINUE WITH THE AMPLIFICATION
OF THIS SHORTWAVE ENERGY...BUT GENERAL AGREEMENT WITH THIS ENERGY
QUICKLY PIVOTING INTO ONTARIO/QUEBEC WED NIGHT/THU. THEREAFTER...GENERAL
AGREEMENT WITH CENTRAL US TROUGHING DEEPENING THROUGH THE MID/LATE
WEEK AS WESTERN US RIDGING BUILDS. THIS TROUGH WILL GRADUALLY
SLIDE TO THE EAST COAST LATE WEEK INTO THE WEEKEND. TREND HAS
BEEN SLOWER.
WITH SHORTWAVE ENERGY PIVOTING WELL TO THE NW TUE NIGHT/WED
EXPECTING LOW PRESSURE TO TRACK WELL NW AS WELL. DEEP SW FLOW AHEAD
OF IT WILL HAVE A WAA PATTERN ACROSS THE REGION WED. THE BETTER LIFT
WILL REMAIN WELL NW OF THE REGION...WITH MAIN CHANCE OF SHOWERS
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS WEAK SHORTWAVE
ENERGY/AND LLJ MOVING THROUGH.
IN WAKE OF INITIAL SHORTWAVE ENERGY/LLJ ENERGY...COULD HAVE A BRIEF
BREAK IN PRECIP WEDNESDAY NIGHT. THEN INCREASING POPS THU MORNING
CONTINUING INTO THU NIGHT AS STRONG UPPER JET AHEAD OF DEEP TROUGH
AND ASSOCIATED FRONTAL SYSTEM APPROACHES THE EAST COAST. WILL
CONTINUE WITH THE LIKELY POPS THU INTO THURSDAY NIGHT...LEANING
TOWARD A SLOWER PROGRESSION OF THE COLD FRONT.
SLIGHT CHANCE POPS CONTINUE FRIDAY INTO SATURDAY NIGHT WITH THE
TROUGH IN THE VICINITY AND WEAK ENERGY ROTATING THROUGH THE UPPER
TROUGH. COLDER AIR WILL BEGIN TO FILTER IN BEHIND THE COLD
FRONT...WITH PRECIP MIXING WITH THEN CHANGING TO SNOW SHOWERS FRIDAY
NIGHT INTO SATURDAY NIGHT..DOWN TO THE COAST...BEFORE ENDING.
SUNDAY CONTINUES DRY FOR NOW...HOWEVER THIS WILL BE DEPENDENT ON HOW
FAR SOUTH THE COLD FRONT IS BEFORE A WAVE OF LOW PRESSURE DEVELOPS
AND MOVES ALONG THE BOUNDARY.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
HIGH CONFIDENCE IN VFR AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. NW FLOW AROUND 10-15 KT INTO DAYBREAK WILL OCCASIONALLY
GUST TO NEAR 20 KT...THEN BECOME MORE FREQUENT WITH DAYTIME MIXING
AFTER 12Z. GUSTS SUBSIDE BY EVENING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: TIME WINDOW OF FORECAST WIND GUSTS COULD BE 1-
2 HRS OFF FROM OBSERVED.
KLGA FCSTER COMMENTS: TIME WINDOW OF FORECAST WIND GUSTS COULD BE 1-
2 HRS OFF FROM OBSERVED.
KEWR FCSTER COMMENTS: TIME WINDOW OF FORECAST WIND GUSTS COULD BE 1-
2 HRS OFF FROM OBSERVED.
THE AFTERNOON KEWR HAZE POTENTIAL IS GREEN...WHICH IMPLIES SLANT
RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: TIME WINDOW OF FORECAST WIND GUSTS COULD BE 1-
2 HRS OFF FROM OBSERVED.
KHPN FCSTER COMMENTS: TIME WINDOW OF FORECAST WIND GUSTS COULD BE 1-
2 HRS OFF FROM OBSERVED.
KISP FCSTER COMMENTS: TIME WINDOW OF FORECAST WIND GUSTS COULD BE 1-
2 HRS OFF FROM OBSERVED.
.OUTLOOK FOR 08Z TUE THROUGH FRI...
.LATE MON NIGHT-TUE NIGHT...VFR.
.WED...VFR. LLWS POSSIBLE IN THE AFTERNOON AS WELL AS MVFR WITH
POSSIBLE SHOWERS.
.WED NIGHT...A CHANCE OF SHOWERS WITH POSSIBLE BRIEF MVFR CONDS.
LLWS POSSIBLE.
.THU-THU NIGHT...SHOWERS WITH MVFR OR LOWER CONDS POSSIBLE.
LLWS POSSIBLE.
.FRIDAY...BECOMING VFR. NW WINDS. POSSIBLE NW GUSTS 15-25KT.
&&
.MARINE...
PRESSURE GRADIENT CONTINUES TO RELAX AS THE CENTER OF HIGH PRESSURE
ENCROACHES UPON THE REGION. AN EXTENDED PERIOD OF SUB SCA
CONDITIONS ARE EXPECTED ACROSS THE FORECAST WATERS THROUGH EARLY
THIS WEEK.
SEAS WILL CONTINUE TO LOWER WITH THE CONTINUING OFFSHORE FLOW FROM
3 TO 4 FT ACROSS THE OCEAN TO 2 TO 3 FT LATER TODAY.
THESE WINDS WILL BE PRIMARILY 10-15 KT WITH GUSTS TO 20 KT
TODAY...DIMINISHING TONIGHT WITH LIGHT WINDS REMAINING THROUGH
TUESDAY NIGHT AS THE CENTER OF HIGH PRESSURE SLOWLY MOVES
OVERHEAD.
TRANQUIL CONDITIONS CONTINUE INTO WEDNESDAY AS HIGH PRESSURE
BUILDS OVER THE WATERS. AS THE HIGH MOVES OFF SHORE WEDNESDAY AND
A DEEPENING LOW MOVES FROM THE MID MISSISSIPPI VALLEY INTO THE
GREAT LAKES REGION A SOUTH TO SOUTHWEST FLOW WILL BE INCREASING.
OCCASIONAL MARGINAL SCA GUSTS POSSIBLE LATE WED/WED NIGHT ACROSS
THE OCEAN AS LLJ MOVES ACROSS. THE INCREASING SOUTHERLY FLOW WILL
ALLOW SEAS ON THE OCEAN TO BUILD TO SMALL CRAFT LEVELS BY LATE
WEDNESDAY NIGHT CONTINUING INTO THURSDAY. SMALL CRAFT OCEAN SEAS
COULD REMAIN THROUGH FRIDAY WITH SCA SOUTHERLY SWELLS LINGERING.
&&
.HYDROLOGY...
ICE BREAKUP/MOVEMENT ACROSS THE LOWER HUDSON VALLEY AND CONNECTICUT
RIVERS/STREAMS IS EXPECTED TO BE LIMITED THROUGH EARLY THIS WEEK DUE
TO DRY CONDS AND WELL BELOW SEASONABLE TEMPS. THEREAFTER...A HALF TO
THREE QUARTERS OF AN INCH OF PRECIPITATION IS POSSIBLE FROM
WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. THE RAINFALL AND MILD
TEMPS SHOULD INCREASE ICE BREAKUP AND MOVEMENT ACROSS CT/LOWER
HUDSON VALLEY DURING THE MID TO LATE WEEK PERIOD. ISOLATED ICE
JAMS ARE POSSIBLE...WHICH IF THEY OCCUR...COULD RESULT IN
LOCALIZED FLOODING. SINCE ICE JAM FLOODING IS UNPREDICTABLE AND
SUDDEN...INTERESTS ALONG ICE COVERED RIVERS SHOULD MONITOR NWS
FORECASTS FOR THE LATEST INFORMATION.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEB SITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...NV
AVIATION...JM
MARINE...JM/NV
HYDROLOGY...NVHazardous weather outlook, Mar 23, 3:44 AM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 344 AM EDT MON MAR 23 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-240745- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 344 AM EDT MON MAR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-240745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 344 AM EDT MON MAR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.